# SDR 96ZZZX2768

- Difficulty date: May 1, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N38945
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7780490
- Engine: Lyc IO540K1G5
- System (JASC): 7414 · Magneto/Distributor
- Part: Gear Assy
- Part number: 10682016
- Condition: Teeth Failed
- Location: Lt Mag
- Component: Bendix, D6LN3000
- Stage of operation: CL
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

LT MAG FAILED DURING CLIMB-OUT.  RETURNED TO AIRPORT.  DURING ROLL-OUT, RT MAG FAILED.  INVESTIGATION REVEALED BOTH DISTRIBUTOR GEARS HAD BROKEN TEETH.  MAG HAD BEEN OVERHAULED APPROXIMATELY 400 HOURS PRIOR, BUT GEARS DID NOT APPEAR TO BE NEW DUE TO DISCOLORATION OF PLASTIC.  TOTAL TIME ON GEARS UNKNOWN.  OUTSIDE AIR TEMP WAS MINUS 9 DEGREES BELOW ZERO.  ENGINE HAD BEEN PREHEATED AND GROUND RUN PRIOR TO FLIGHT.
